Seroquel and the flashbacks it brings about

I had heard from my doctor about the possible effects of Seroquel on my weight, but I had assumed it had to do with an increase in appetite, which I could try and control. However, today I found out from another psychiatrist it’s much more than that. It supposedly messes with your thyroid hormone levels, slows down your metabolism and affects the way your body stores energy, making even the smallest amounts of food be stored as fat.

I don’t know if it’s having that effect on me yet, but I do not like the sound of it. I am about one step away from getting off my meds and just going back to self-medicating. See, when I was 14 years old, I was put on prednisolone, a steroid medication, to help with my acute asthma attack. During the six weeks I spent in the hospital on it, I gained over 50lbs. But that wasn’t where it ended. No. After, I could do whatever I wanted – eat healthy, exercise, starve myself – but my weight would not move. It took a toll on me, helped me develop an eating disorder. Until finally after years of being off it (5 years), I finally felt like my metabolism had caught up.

Now, hearing this and reading the stories online, which all very much resemble that of mine has me scared to death. I am struggling to force myself to eat, but I also realistically understand that I cannot restrict for the entirety of my life. Now, in addition to being scared of my mood swings causing me relationship problems, I have to be scared of becoming fat and unattractive. I can’t cope. I don’t know what to do. Besides, I can’t weigh myself until Tuesday morning, because I left my scales at my bf’s place and he’s out of town. God, I’m freaking out. I don’t care about being bipolar, I just can’t get fat. I can’t.

Why does this always happen to me.

Advertisements

One thought on “Seroquel and the flashbacks it brings about

Add yours

  1. It is interesting you struggled with this early on, and it did not go well on yourself you said in your post. God works in a mystical way. He created us, and the way that we are is the way that pleases Him, because it was His choice! Now you might have gained weight before, but you didn’t accept that God had given you the path. God will always give you the same obstacles, over and over again, until you do them the way that is in His will. If God wants you to gain weight then let it be so. However, if your medication is not helping your true inner self, then you should ask for something else for your prescriber. I work in the mental health field, and don’t think there is only one thing because there are other things that can help. Do not be afraid of weight child! If you let God do His works, and pray to Him for what you want, and let Him do what He will for you, you will not have worries like you have had your entire existence. God can make you live in a state of being healed, and full of joy. God bless you, good luck.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com.

Up ↑

%d bloggers like this: